Article Text

Download PDFPDF
Corticosteroid treatment of severe, non-responsive Clostridium difficile induced colitis
  1. C Cavagnaro,
  2. S Berezin,
  3. M S Medow
  1. Department of Pediatrics, Division of Pediatric Gastroenterology and Nutrition, New York Medical College, Valhalla, New York, USA
  1. Correspondence to:
    Dr M S Medow, Division of Pediatric Gastroenterology and Nutrition, New York Medical College, Munger Pavilion, Room 101, Valhalla, New York 10595, USA;
    Marvin_Medow{at}nymc.edu

Abstract

Clostridium difficile can cause inflammatory diarrhoea and colitis by disrupting normal colonic flora. Corticosteroids are effective against diarrhoea associated with inflammatory bowel disease, but their effectiveness in treating inflammatory diarrhoea of C difficile has not been reported. In this preliminary report, we describe the use of corticosteroids in a child with severe C difficile diarrhoea and colitis refractory to standard treatments.

  • Clostridium difficile
  • inflammatory diarrhoea
  • corticosteroid, pseudomembranous colitis

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes